Back to Search Start Over

ON THE COMPLEXITY OF SOME MALTSEV CONDITIONS.

Authors :
FREESE, RALPH
VALERIOTE, MATTHEW A.
Source :
International Journal of Algebra & Computation. Feb2009, Vol. 19 Issue 1, p41-77. 37p. 3 Diagrams.
Publication Year :
2009

Abstract

This paper studies the complexity of determining if a finite algebra generates a variety that satisfies various Maltsev conditions, such as congruence distributivity or modularity. For idempotent algebras we show that there are polynomial time algorithms to test for these conditions but that in general these problems are EXPTIME complete. In addition, we provide sharp bounds in terms of the size of two-generated free algebras on the number of terms needed to witness various Maltsev conditions, such as congruence distributivity. [ABSTRACT FROM AUTHOR]

Details

Language :
English
ISSN :
02181967
Volume :
19
Issue :
1
Database :
Academic Search Index
Journal :
International Journal of Algebra & Computation
Publication Type :
Academic Journal
Accession number :
36625701
Full Text :
https://doi.org/10.1142/S0218196709004956